Oesophageal Patients Association
3,450 members2,122 posts

Hello

Thanks to all for interesting and helpful comments.

I have recently been diagnosed with, Oesophagitis/reflux and Gastroduodenitis.

Thankfully for the most part it is mild.

I was given Lansoprazole, which resulted in a fairly severe reaction.

Which were swollen lips, hand, foot and a mass, red, risen rash covering my

torso, which moved around a bit. Also my blood sugar level dropped quite quickly and I felt weak and faint. Thankfully after taking a couple of piriton I improved quite fast and nearly back to normal in 48hrs.

This reaction, for me, was alarming enough for me to call a doctor to ask advice.

I later brought this severe reaction to the attention of my doctor's medical centre and A web site which monitors such incidents of allergic reactions.

I have found at this stage ranitidine is working for me so far.

But I intend to have another upper endoscopy, at a future date to find out if my insides are healing. I had the first endoscopy in April.

The reason I want to repeat this uncomfortable procedure is because,

whilst the ranitidine has worked well and improved my symptoms of lumpy" throat and the usual other uncomfortable feelings that comes with this disease. I feel it maybe only keeping the situation at bay and doing little if any

Proper healing.

I would be glad to hear of anyone's views on the above.

And hope they will be helpful _or at least of some interest,

Thank You

Joe

1 Reply
oldestnewest

Wow! I wonder what ingredient in the Lansoprazole caused that reaction?

Will you be tested for allergies now?

Do you use Bicarbonate of soda occassionally. Can you take Gaviscon Advance or Peptac?

I'm guessing Gastroduodenitis is inflammation of the stomach and duoenum as I've not heard this diagnosis before. You don't mention having had Barium Swallow xrays. I've had a couple. Have Osophageal stricture/Hypertrophy (different doctors - different terminology! !). Also pouch (Diverticular ) on Duodenum.

My throat is rather narrowed so I can't tolerate Gastroscope.

Hope you find out which medicine you can safely take.

Reply

You may also like...